High Wind, South Coast
- When
- December 14, 4:00 PM PST to December 15, 6:00 AM PST
- Where
- South Coast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Trained Spotter
Reported in Ocean Park.
A very strong Pacific storm system plowed across the Pacific Northwest, bringing strong and damaging winds to southwest Washington. Wind speeds near 100 mph were seen on the coast and in the Willapa Hills, as well as winds speeds of 60-80 mph in Clark county and through the Columbia River Gorge.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
A very strong Pacific storm system plowed across the Pacific Northwest, bringing strong and damaging winds to southwest Washington. Wind speeds near 100 mph were seen on the coast and in the Willapa Hills, as well as winds speeds of 60-80 mph in Clark county and through the Columbia River Gorge. The storm brought widespread downed trees and power lines, and at the peak of the storm left nearly 500,000 homes across the region without power - some for days to come. Many roads and highways were left impassable due to downed trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Dec 14, 2:55 PM PST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
255 PM PST THU DEC 14 2006
.SYNOPSIS...A POWERFUL STORM SYSTEM WILL MOVE THROUGH SW WASHINGTON
AND NORTHWEST OREGON THIS EVENING AND TONIGHT. A MUCH COOLER
AIR MASS WILL SETTLE OVER THE AREA FRIDAY. A MUCH LESS ACTIVE PATTERN
WILL BE OVER THE REGION SUNDAY THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK.
&&
.SHORT TERM...POTENT STORM STILL ON TRACK. 18Z PAC ANALYSIS SHOWED
A 980 MB LOW CENTER NEAR 48N AND 132W. THE 6-HR GFS IS QUITE CLOSE
BUT JUST A LITTLE WEAKER. WARM FRONT HAS ALREADY MOVED N OF THE METRO
AREA. KPDX WENT FROM 47 DEG SHORTLY BEFORE NOON TO 56 DEGREES BY
2015Z. INFRA-RED IMAGERY SHOWS THE COLDEST-TOPPED CLOUDS...
ASSOCIATED WITH HEAVIEST RAINFALL...HAS MOVED INTO CENTRAL WA.
RAINFALL RATES ASSOCIATED WITH THE ENHANCED CLOUD-TOP AREA WERE ON
THE ORDER OF 0.2 TO 0.3 INCHES PER HOUR. HIGH WIND ALREADY OCCURRING
ALONG THE COAST. AS OF 21Z GUSTS 75-85 MPH HAVE OCCURRED ALONG THE
CENTRAL COAST AND UP TO 65 MPH ON THE NORTH OREGON COAST.
MODELS MOVE THE LOW CENTER TO THE S END OF VANCOUVER ISLAND BY 06Z.
VERY STRONG ISALLOBARIC RISES AS THE LOW MOVES N OF THE FORECAST
AREA WILL RESULT IN CONTINUED HIGH WIND CONDITIONS. INITIAL COLD
FRONT HITS THE COAST AROUND 03Z AND THEN TO THE CASCADES AROUND
MIDNIGHT. A SECONDARY FRONT MOVES IN SHORTLY AFTER 12Z...WHICH WILL
MARK THE LEADING EDGE OF THE COLDEST POST-FRONTAL AIR. SNOW LEVELS
WILL PLUMMET OVERNIGHT. NAM-12 850 MB FLOW 35 TO 50 KT 09Z-12Z BUT
STARTS TO WEAKEN THEREAFTER. WILL MAINTAIN BLIZZARD WARNING. PEAK
SNOWFALL PERIOD LIKELY 10Z-20Z AND COULD SEE SOME PRETTY DECENT
HOURLY AMOUNTS. MAY NOT HIT ACTUAL HEAVY SNOW/WINTER STORM CRITERIA
BUT THE WIND...BLOWING SNOW...AND RESULTANT WHITE-OUT CONDITIONS
WARRANT THE BLIZZARD WARNING. COLD POST-FRONTAL AIR MASS FRI
WILL RESULT IN RATHER LOW SNOW LEVELS.
SAT IS STILL A FORECAST PROBLEM. MODELS DO NOT SEEM TO HAVE A GOOD
HANDLE ON THE RELATIVELY WEAK TROUGH PASSAGE. GFS HAS BEEN ALL
OVER THE PLACE AND THE MSLP ENSEMBLES SHOW WIDE VARIABILITY. LATEST
GFS RUN SHOWS A SURFACE LOW DEEPENING OFF THE S OREGON COAST AND
MAKING LANDFALL OVER NRN CALIFORNIA. NAM IS SOMEWHAT SIMILAR BUT
MUCH WEAKER. LOOKS LIKE ANOTHER WEAK FRONTAL SYSTEM FOR SUN AS WELL.
WEISHAAR
&&
.LONG TERM...
DID NOT DO MUCH TO THE LONG RANGE FORECAST...DUE TO ALL THE SHORT-
TERM PROBLEMS. CONFIDENCE RATHER HIGH IN THAT THE LONG RANGE WILL
BE MUCH QUIETER. LOOKS LIKE 500 MB RIDGE TRIES TO SET UP NEAR
40N AND 130W...BUT NOT STRONG ENOUGH TO KEEP THE FORECAST AREA FREE
OF FRONTAL SYSTEMS. WILL LIKELY SEE SURFACE HIGH PRES OVER THE
COLUMBIA BASIN RESULTING IN SOME DEGREE OF EAST WIND. HOWEVER...NO
SIGNIFICANT STORMS IN THE OFFING THROUGH THE EXTENDED. WEISHAAR
&&
.AVIATION...AN INTENSE PACIFIC LOW PRESSURE SYSTEM IS MARCHING ALONG
STEADILY...HEADING TOWARDS THE NORTH WASHINGTON COAST. THIS STORM
WILL CONTINUE TO DEEPEN AS IT MOVES TOWARDS SHORE TONIGHT...REACHING
THE NORTH WASHINGTON COAST OR NEAR VANCOUVER ISLAND AROUND MIDNIGHT.
THE SYSTEMS WARM FRONT HAS MOVED NORTH OF THE FORECAST AREA...AND
CEILINGS AND VISIBILITIES HAVE RESPONDED BY RISING TO MOSTLY MVFR
THIS AFTERNOON. LOCAL IFR CONDITIONS ARE POSSIBLE IN HEAVIER RAIN
AND WIND SHELTERED AREAS. SURFACE WINDS WILL CONTINUE TO INCREASE
OVER THE FORECAST AREA TONIGHT...TO REACH GUSTS AT OR ABOVE 100 MPH
ALONG THE COAST...AND GUSTS NEAR 45 TO 50 MPH OVER MOST OF THE
INLAND AREAS...ESPECIALLY NORTH. HIGHER GUSTS MAY BE POSSIBLE WITH
THE PASSAGE OF THE COLD FRONT. CONDITIONS SHOULD BEGIN TO IMPROVE
RATHER EARLY FRIDAY AS THE LOW PRESSURE MOVES INTO BRITISH COLUMBIA.
BROWN
&&
.MARINE...STORM WARNING CURRENTLY IN EFFECT OVER THE WATERS...WHICH
WILL LAST THROUGH EARLY TOMORROW MORNING. WINDS OVER THE WATERS ARE
EXPECTED TO RISE TO 50 TO 55 MPH WITH POSSIBLE GUSTS UP TO 70 MPH.
WINDS WILL BEGIN TO EASE AND DROP TO GALE CONDITIONS AFTER EARLY
FRIDAY MORNING AS THE STRONG LOW PRESSURE AREA MOVES INLAND. THE
STRONGEST PRESSURE GRADIENT SHIFTS NORTH INTO WASHINGTON WATERS BY 4
AM. EXPECT WINDS TO DROP TO SMALL CRAFT ADVISORY LEVELS BY MIDDAY
FRIDAY. COMBINED SEAS WILL RISE TO 35 TO 40 FEET WITH THE GREATEST
RISE OCCURRING BETWEEN LATE THIS EVENING AND VERY EARLY FRIDAY
MORNING. SEAS WILL SUBSIDE AGAIN TO BELOW 30 FT BY FRIDAY AFTERNOON.
WOLFE/BROWN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
STORM WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT CAPE
SHOALWATER WA TO FLORENCE OR.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
FRI NIGHT.
HIGH SURF WARNING SOUTH WASHINGTON AND NORTH AND CENTRAL
OREGON COASTS THROUGH 4 AM THURSDAY.
HIGH WIND WARNINGS FOR THE SOUTH WASHINGTON...NORTH AND
CENTRAL OREGON COAST...OREGON COAST RANGE AND WILLAPA HILLS
THU THROUGH FRI MORNING.
HIGH WIND WARNINGS FOR THE SW WASHINGTON INTERIOR...
WILLAMETTE VALLEY...S WA CASCADE FOOTHILLS...N OREGON
CASCADE FOOTHILLS...LATE THIS AFTERNOON INTO FRI MORNING.
HIGH WIND WARNINGS FOR THE SOUTH WASHINGTON CASCADES...
NORTH OREGON CASCADES AND CENTRAL OREGON CASCADES THIS
EVENING THROUGH 4 AM FRIDAY...
BLIZZARD WARNING FOR THE S WA CASCADES...N OREGON CASCADES
AND CENTRAL OREGON CASCADES LATE TONIGHT THROUGH FRI
MORNING.
&&
.PRELIMINARY POINT POPS...
AST +95443 PDX +95333 SLE +95333 EUG +95333
&&
MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 559 AM PST THU DEC 14 2006 ORZ001>008-010>013-WAZ019>022-039-040-151400- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 559 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS...HEAVY RAIN...AND MOUNTAIN SNOWS CAN BE EXPECTED TODAY AND TONIGHT. HIGH SURF IS EXPECTED AT THE COAST. FLOODING MAY BE POSSIBLE FOR SOME RIVERS. REFER TO THE LATEST STATEMENTS AND FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING MAY BE POSSIBLE FOR SOME RIVER FRIDAY THROUGH SATURDAY MORNING. HIGH SURF IS POSSIBLE FRIDAY AT THE COAST. REFER TO THE LATEST STATEMENTS AND FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SIGNIFICANT WEATHER ARE ENCOURAGED. ORZ009-WAZ023-151400- WESTERN COLUMBIA RIVER GORGE- 559 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... A NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED TODAY. PZZ250-255-270-275-151400- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 559 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM CONDITIONS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 1022 AM PST THU DEC 14 2006 WAZ019-040-151830- SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER... MOUNT ST. HELENS...TOUTLE...ARIEL...COUGAR 1022 AM PST THU DEC 14 2006 ...WIND FORECAST FOR MOUNT ST HELENS FOR PLANNING PURPOSES... .SYNOPSIS...A VERY STRONG STORM SYSTEM WILL IMPACT THE AREA LATER TODAY AND TONIGHT. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE SOUTH WASHINGTON CASCADES AND FOOTHILLS OVERNIGHT FOLLOWED BY ANOTHER FRONT FRIDAY MORNING. VERY STRONG WEST FLOW ALOFT WILL BE OVER THE REGION THROUGH FRIDAY MORNING...THEN WEAKEN IN THE AFTERNOON. MUCH WEAKER WIND FLOW ALOFT CAN BE EXPECTED SATURDAY. ================================================================= KEY TO DECODING THE WIND DATA... FORMAT... 168025 WHERE FIRST THREE DIGITS ARE THE WIND DIRECTION AND THE LAST THREE DIGITS ARE THE WIND SPEED. IN THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25 MPH. ***** ALL WIND DATA ARE IN MILES PER HOUR ***** ================================================================== SALEM OBSERVED BALLOON SOUNDING WINDS AT 0400 PST ON 12/14/06 200 FT 140003 (MPH) 2000 FT 175017 (MPH) 2500 FT 175018 (MPH) 3000 FT 180020 (MPH) 4000 FT 200023 (MPH) 5000 FT 215030 (MPH) 6000 FT 230046 (MPH) 7000 FT 235056 (MPH) 8000 FT 245059 (MPH) 9000 FT 250056 (MPH) 9800 FT 245053 (MPH) 12000 FT 250066 (MPH) 14000 FT 255074 (MPH) 16000 FT 255069 (MPH) 18400 FT 265064 (MPH) 20000 FT 265064 (MPH) 21000 FT 265064 (MPH) 23700 FT 270089 (MPH) 25000 FT 275092 (MPH) 29000 FT 265113 (MPH) FORECAST WIND FOR MOUNT ST HELENS ELEV. 12/14 0400PST 12/14 1600PST 12/15 0400PST 12/15 1600PST 3000 126004 197039 256035 291016 6000 230012 209073 263055 295028 9000 250036 230085 257060 284034 12000 257056 234089 250063 280040 15000 259066 237094 251065 271042 18000 256069 240095 247075 265046 21000 269078 239096 250079 264048 24000 273103 241098 251088 266050 27000 265118 245105 249096 260051 30000 268129 247120 249096 256050 33000 268141 246128 251090 253051 36000 272142 247120 254080 250056 39000 276127 247105 249065 246059 42000 278088 244082 241048 242060 45000 277064 243065 238045 244056 48000 274058 243053 237052 248050 51000 271051 243041 236058 252043
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1158 AM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM NON-TSTM WND GST 7 SE SEASIDE 45.92N 123.82W
12/14/2006 M53 MPH CLATSOP OR TRAINED SPOTTER
CT 31-H REPORTS WIND GUST OF 53 MPH.
0718 AM NON-TSTM WND GST 12 NW KELSO 46.25N 123.07W
12/14/2006 M0 MPH COWLITZ WA PARK/FOREST SRVC
ABERNATHY RAWS 66 MPH
0718 AM NON-TSTM WND GST 15 NE LINCOLN CITY 45.13N 123.79W
12/14/2006 M0 MPH TILLAMOOK OR PARK/FOREST SRVC
MT HEBO RAWS 77 MPH
0718 AM NON-TSTM WND GST TILLAMOOK 45.46N 123.84W
12/14/2006 M58 MPH TILLAMOOK OR COAST GUARD
TILLAMOOK BAY 58 MPH
0718 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
12/14/2006 M78 MPH LINCOLN OR OFFICIAL NWS OBS
LINCOLN CITY 78 MPH
0718 AM NON-TSTM WND GST CAPE FOULWEATHER 44.78N 124.07W
12/14/2006 E65 MPH LINCOLN OR OFFICIAL NWS OBS
CAPE FOULWEATHER GUST 65 MPH
0718 AM NON-TSTM WND GST FLORENCE 43.99N 124.10W
12/14/2006 M60 MPH LANE OR COAST GUARD
WING GUST 60 MPH
&&
RNELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1245 PM PST THU DEC 14 2006
ORZ001>013-WAZ019>023-039-040-150630-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER...
CASCADE LOCKS...MULTNOMAH FALLS...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES...
RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...TOUTLE...ARIEL...COUGAR
1245 PM PST THU DEC 14 2006
...A POWERFUL WINDSTORM TO ARRIVE LATE TODAY...
GUSTY SOUTH WINDS WILL CONTINUE OVER THE REGION TODAY...WITH THE
STRONGEST ON THE COAST. FOR THE REST OF THIS AFTERNOON...SOUTH WINDS
WILL GUST 55 TO 70 MPH. HOWEVER...THE STRONGEST WINDS ARRIVE THIS
EVENING AS THE COLD FRONT MOVES ACROSS THE REGION. STRONGEST WINDS
WILL SUBSIDE AFTER MIDNIGHT...BUT IT WILL REMAIN BREEZY INTO FRIDAY
MORNING.
TIMES BELOW ARE FORECASTS FOR THE STRONGEST DAMAGING SOUTH WINDS.
FIRST WIND LISTED IS THE FORECAST SUSTAINED WIND...FOLLOWED BY
FORECASTED/ANTICIPATED GUSTS (G).
LOCATION TIMES OF STRONGEST WINDS DURING
START PEAK END PEAK PERIOD
===========================================================
WASHINGTON COAST...
COMMUNITIES NOW 7PM-MID 2AM 35-45 MPH G70-85 MPH
BEACHES/HEADLANDS NOW 8PM-MID 2AM 45-60 MPH G90-100 MPH
NORTH OREGON COAST...
COMMUNITIES NOW 7PM-MID 2AM 35-45 MPH G70-85 MPH
BEACHES/HEADLANDS NOW 7PM-MID 2AM 45-60 MPH G90-105 MPH
CENTRAL OREGON COAST...
COMMUNITIES NOW 7PM-MID 1AM 40-50 MPH G75-90 MPH
BEACHES/HEADLANDS NOW 7PM-MID 1AM 50-60 MPH G85-105 MPH
WILLIPA HILLS AND NORTH OREGON COAST RANGE...
COMMUNITIES/VALLEYS 6PM 8PM-MID 1AM 30-45 MPH G50-65 MPH
PEAKS/RIDGES 4PM 7PM-MID 2AM 45-65 MPH G80-100 MPH
CENTRAL OREGON COAST RANGE...
COMMUNITIES/VALLEYS 6PM 9PM-MID 1AM 30-40 MPH G50-65 MPH
PEAKS/RIDGES 4PM 8PM-MID 2AM 40-55 MPH G75-90 MPH
SOUTHWEST WASHINGTON INTERIOR AND LOWER COLUMBIA LOWLANDS...
COMMUNITIES/VALLEYS 7PM 9PM-1AM 3AM 25-40 MPH G50-60 MPH
PEAKS/RIDGES 5PM 8PM-2AM 3AM 40-50 MPH G65-80 MPH
NORTH WILLAMETTE VALLEY AND CLARK COUNTY...
COMMUNITIES/VALLEYS 7PM 9PM-2AM 3AM 35-45 MPH G55-65 MPH
HILLS/EXPOSED AREAS 7PM 9PM-2AM 3AM 40-50 MPH G65-75 MPH
CENTRAL WILLAMETTE VALLEY...
COMMUNITIES/VALLEYS 8PM 9PM-1AM 3AM 35-45 MPH G55-65 MPH
HILLS/EXPOSED AREAS 7PM 9PM-1AM 3AM 40-50 MPH G65-75 MPH
SOUTH WILLAMETTE VALLEY...
COMMUNITIES/VALLEYS 8PM 10PM-1AM 2AM 30-40 MPH G50-65 MPH
HILLS/EXPOSED AREAS 7PM 9PM-1AM 2AM 35-45 MPH G60-65 MPH
SOUTH WASHINGTON AND NORTH OREGON CASCADES AND FOOTHILLS...
COMMUNITIES/VALLEYS 8PM 10PM-1AM 3AM 30-45 MPH G50-65 MPH
PEAKS/RIDGES 7PM 10PM-2AM 4AM 50-65 MPH G80-100 MPH
PEAKS ABOVE 8000 FEET... 75-90 MPH G105-130 MPH
FOOTHILLS AND HIGH CASCADES OF LANE COUNTY...
COMMUNITIES/VALLEYS 7PM 10PM-1AM 2AM 25-35 MPH G50-55 MPH
PEAKS/RIDGES 8PM 10PM-1AM 3AM 35-45 MPH G65-80 MPH
COLUMBIA GORGE... 2AM 3AM-7AM 9AM 25-35 MPH G45-50 MPH
NOTE: WINDS IN GORGE WILL BECOMING WEST AND INCREASE AFTER MIDNIGHT
STRONGEST WINDS WILL BE IN THE EASTERN PART OF THE GORGE EARLY
FRIDAY MORNING.
FOR MORE DETAILED INFORMATION...REFER TO THE LATEST WARNINGS FROM THE
NATIONAL WEATHER SERVICE. YOU CAN FIND THIS INFORMATION FROM THE LOCAL
MEDIA...OR FROM OUR WEBSITE AT...
LOWER CASE LETTERS: HTTP://WEATHER.GOV/PORTLAND
ROCKEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
136 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM NON-TSTM WND GST CANNON BEACH 45.89N 123.96W
12/14/2006 M62 MPH CLATSOP OR TRAINED SPOTTER
CLATSOP 14 REPORTS SUSTAINED WINDS 40-50 MPH WITH A PEAK
WUND OF 62 MPH.
0721 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
12/14/2006 M0 MPH LINCOLN OR TRAINED SPOTTER
SPOTTER LC-35H REPORTS MT HEBO REMOTE HAD A PEAK WIND
GUST OF 92 MPH, ROCKAWAY BEACH 64 MPH, LINCOLN CITY 83
MPH, AND CAPE FOULWEATHER 75 MPH.
0721 AM WATER SPOUT TILLAMOOK 45.46N 123.84W
12/14/2006 TILLAMOOK OR EMERGENCY MNGR
LINCOLN COUNTY EMERGENCY MANAGER REPORTS A WATERSPOUT IN
TILLAMOOK BAY AT 1143 AM PST.
0721 AM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
12/14/2006 M86 MPH TILLAMOOK OR OFFICIAL NWS OBS
WINDS 64MPH GUSTING TO 86 MPH.
0721 AM NON-TSTM WND GST CAPE FOULWEATHER 44.78N 124.07W
12/14/2006 M75 MPH LINCOLN OR PUBLIC
WIND GUST 75 MPH.
0721 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
12/14/2006 M63 MPH LINCOLN OR COAST GUARD
NEWPORT JETTY REPORTS WINDS 54 GUSTING 63 MPH.
0721 AM NON-TSTM WND GST FLORENCE 43.99N 124.10W
12/14/2006 M0 MPH LANE OR OFFICIAL NWS OBS
WIND GUST 61 MPH.
0721 AM NON-TSTM WND GST YAQUINA HEAD 44.67N 124.07W
12/14/2006 M70 MPH LINCOLN OR DEPT OF HIGHWAYS
YAQUINA BRIDGE WINDS 51 GUSTING 70 MPH.
&&
RNELSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
206 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM NON-TSTM WND GST NEHALEM 45.72N 123.89W
12/14/2006 E0 MPH TILLAMOOK OR AMATEUR RADIO
HAM RADIO REPORT OF HIGH WINDS AND POWER OUT IN NEHALEM
0722 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
12/14/2006 M62 MPH LINCOLN OR TRAINED SPOTTER
WEATHER SPOTTER LINCOLN 5 REPORTS PEAK WIND GUST OF 62
MPH AND PRESSURE FALLING RAPIDLY AT THE NORTH END OF
LINCOLN CITY.
&&
RNELSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
334 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
12/14/2006 M87 MPH LINCOLN OR TRAINED SPOTTER
WEATHER SPOTTER LINCOLN 35H REPORTS WIND GUSTS OF 87 MPH
AT ROCKAWAY BEACH AND 60 MPH AT ROADS END.
0723 AM NON-TSTM WND GST TILLAMOOK 45.46N 123.84W
12/14/2006 M76 MPH TILLAMOOK OR TRAINED SPOTTER
SPOTTER TK-1 REPORTS WIND GUST OF 76 MPH AT TILLAMOOK
BAY.
0723 AM NON-TSTM WND GST BAY CENTER 46.62N 123.95W
12/14/2006 M57 MPH PACIFIC WA TRAINED SPOTTER
SPOTTER PACIFIC 1 REPORTS PEAK WIND GUST OF 57 MPH.
NUMEROUS TREES DOWN AND BRANCHES DOWN. 1.80 INCHES OF
RAIN SINCE 8 AM.
&&
RNELSON6 high wind. Local standard time, as filed.
Reported in Ocean Park.
Reported in Bay Center.
Reported at Abernathy Mountain RAWS, about 12 miles northwest of Kelso.
Approximately 52 to 57 kt gusts reported in Longview.
Reported in Vancouver.
Reported in Brush Prairie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8779, 8780, 8781, 8782, 8783, 8784.